MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5040S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device remains in the patient.
 
Event or Problem Description
As reported: "surgeon inserted a 5.0 locking screw acting as a "blocking screw." while inserting the scn (supracondylar nailing system), the nail broke the blocking screw in half.The surgeon was able to remove the top half of the screw, but the bottom half was left in the patient permanently.The scn was implanted and the rest of the case was completed successfully.".
 
Additional Manufacturer Narrative
Correction: refer to h3 (reason code); h6 conclusion code.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the received information it¿s clear that locking screw was inserted prior to the scn nail to guide the nail as a blocking technique which is not specified in the respective operative technique of scn nailing system.Hence, it can be concluded that the event is user related (off label use).If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device is not available; disposed by hospital.
 
Event or Problem Description

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11237993
Report Number0009610622-2021-00252
Device Sequence Number19654018
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public04546540202499
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1896-5040S
Device Catalogue Number18965040S
Device Lot NumberK03BB0D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR